The most likely cause of these symptoms would be from needing to adjust the dose of your thyroid medicine.
When the thyroid gland is underactive, this means blood levels of thyroid hormone is low. The medicine you take, synthroid, is thyroid hormone in pill form. However, sometimes the dose of this medicine needs to be adjusted, because taking too much of it can essentially lead to symptoms of an over active thyroid gland.
Symptoms of having too much synthroid on board would include mood swings, hot flashes and facial flushing, feeling warm and sweaty, feeling like your heart is racing, trouble with sleep, and changes in your skin and hair.
It is essential therefore that you set up an appointment with your primary care doctor
as soon as possible. In addition to a physical examination and asking some questions about these flushing symptoms, they will want to draw some blood to measure the level of your thyroid stimulating hormone (TSH). The level of this hormone in the blood correlated with how well adjusted your dose of synthroid is; if the level is very low this means that you are taking too much of the medicine, and your doctor can help you with lowering the dose.